Skip to content
My WebMD Sign In, Sign Up
Adverse Reaction to Reclast?
avatar
all4myson posted:
Due to my mother having 12 weekly infusions of taxol [chemo> and steroids back in August 2012, her risk for osteoperosis had become great. On Dec.28 2012 she recieved an infusion of reclast. About a month and a half before this she was put on fosomax [once a week pill> and just felt tired and achy for about 3 or 4 days after, but because of the risk of throat cancer doctors opted for the reclast. We were told that she would be achy and fatigued for a couple of days post infusion. Well it is March 5, 2013. My mom has not been the same since. We told the dr., they put her on antidepressants on Feb. 5 2013. At first I thought she was getting better but then she seems to be getting worse. My mom was always a very active person, as a matter of fact her whole life she did custom automotive upholstery [interiors> which involved body strength, being able to think clearly to design and make patterns for the seat covers and being able to write up estimates and invoices. My mother now has problems with things as simple as showering and getting dressed. She is never hungry and has no energy. My son [her only grandchild> does not even brighten her up anymore. Even having a simple conversation with her has become a challenge , she is having trouble concentrating and understanding ,and remembering. Has anyone had any of these symtoms or other adverse reactions to reclast?
Reply
 
avatar
bonebabe responded:
More likely it's the chemo. My mother had chemo in 1992 and last year (after 20 years) began having heart issues directly related to the chemo. That and steroids due a number on the body while saving lives. Steroids especially are linked to depression, agitation, and sleep issues. I have never heard of Reclast or any of the osteo drugs having these kinds of repercussions.

I know this is frightening for you and your mother. I would talk to her doctor about possible reasons and solutions. I would not rest until I had some treatment plan in force. I can tell you with chemo and steroids, your mom's risk for fracture is huge. If she has a hip fracture, her chances of survival are not good. Do what you can to make her home safe and eliminate any risks for falls. Physical therapy might also help with the strength and activities of daily living.

You know, it might not even be the effects of any drug, but a manifestation of some other physical illness. She should be checked out for that first. I certainly hope you can find some answers and treatment.


Helpful Tips

Bisphosphonate use in premenopausal womenExpert
The potential benefits and risks of bisphosphonate use may be quite different in premenopausal women compared to postmenopausal women. ... More
Was this Helpful?
16 of 25 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the National Osteoporosis Foundation website